Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 1, 2021, 7:18 PM EST for Emanuel County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2021, 7:18 PM EST (00:18 UTC)
- Expired
- Jan 1, 2021, 7:45 PM EST
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WWUS82 KFFC 020018
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
718 PM EST Fri Jan 1 2021
GAZ076-086-098-020045-
Jefferson GA-Emanuel GA-Treutlen GA-
718 PM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...EMANUEL
AND EASTERN TREUTLEN COUNTIES UNTIL 745 PM EST...
At 718 PM EST...a line of strong thunderstorms was along a line
extending from Blundale to near Swainsboro to near Zaidee...and
moving northeast at 40 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Wadley, Twin City, Garfield, Summertown, Nunez, Covena,
Modoc, Canoochee, Blundale, Norristown, Three Points, Norristown
Junction, Dellwood, Lexsy, Colemans Lake and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3250 8216 3234 8248 3233 8253 3252 8251
3264 8251 3265 8247 3266 8249 3269 8250
3272 8245 3276 8243 3279 8248 3295 8228
3293 8227 3284 8232 3280 8221 3281 8215
3266 8208
TIME...MOT...LOC 0018Z 231DEG 36KT 3276 8240 3258 8240 3237 8249
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 1, 3:42 PM EST, 3 hours 36 minutes earlier.
Area forecast discussion, Jan 1, 3:42 PM EST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 342 PM EST Fri Jan 1 2021 ...Friday Afternoon Forecast Discussion... .SHORT TERM /Tonight through Saturday Night/... A prefrontal line of showers and a few embedded isolated thunderstorms continues to push eastward across the forecast area this afternoon. The approaching cold front extends southward across central Alabama from a surface low currently over the mid- Mississippi Valley. Meanwhile, the last vestiges of a surface wedge are slowly being scoured out of far northeast Georgia as the surface front lifts northward. As far as the severe threat is concerned, the limiting factor continues to be low surface instability despite plentiful shear. With that said, through the reminder of the afternoon, a marginal severe risk will remain given a strong low- level jet and increasing low-level warm advection along the warm front. Any thunderstorms that continue to be able to strengthen in this zone would bring an isolated damaging wind gust or brief spin- up tornado threat. Otherwise, while PWs are elevated, quick storm motion has served to limit overall precipitation accumulations. However, areas where precipitation has had more of an opportunity to train from this morning through this afternoon have received higher totals, particularly across northeast Georgia. Localized minor hydrological issues remain possible in these locations through this evening by which time the rain tapers off. By Saturday morning, the cold front will have made progress into eastern/central portions of the CWA where it will stall. The morning will bring a brief respite of drier conditions across much of the area, with the exception of perhaps the far southeastern CWA. Dry weather will be short-lived, though, as a shortwave lifts northeast out of Texas into the ArkLaTex. This will induce the development of a low along the front, and moisture will quickly surge back northward into the area. Thus, PoPs will be on a quick increase from tomorrow afternoon into tomorrow night, particularly across the southeastern half of the area. No strong or severe thunderstorms are expected given very weak instability. However, heavy rainfall totals are possible in southeastern portions of the CWA, particularly overnight tomorrow night where totals could approach 2". These totals could be sufficient for localized minor hydro concerns, though significant flooding issues are not expected. RW .LONG TERM /Sunday through Friday/... The long term period will be much quieter than the short term as the forecast area returns to mostly clear and dry, diurnal conditions following a cold front that will drop PWATS below 0.5 inches through at least Wednesday night. In the meantime, surface high pressure will take hold with upper-level ridging aloft allowing afternoon high temps to climb into the 50s and low 60s each day for the first half of the week. Afterwards, another synoptic trough will once again set up over the eastern CONUS with a storm system expected sometime between Thursday and Friday night. Models are beginning to come into alignment but there are still major discrepancies as to the timing of this frontal system, up to 18 hours in some cases, but improving from timing differences during the previous shift. There will also be an chance for some light snow showers for North Georgia with some rap around moisture Thursday night into Friday morning, but we'll have to see if colder temperatures continue to hang around with the precip as the week progresses. Thiem && .AVIATION... 18Z Update... Shra and iso tsra affecting TAF sites will gradually shift east through the afternoon. Tsra threat will end at ATL sites and CSG by 19z with a threat at AHN/MCN through around 22-23z. Otherwise, IFR cigs should remain largely the rule through afternoon, though some brief, patchy improvement to MVFR or even VFR remain possible at times. More persistent improvement to VFR is more likely by 10-12z Saturday. Winds will shift from SSE to SSW between 18-19z at ATL/CSG sites and remain SW thereafter. Speeds as high as 10-12kts will diminish to 4-8kts by evening. //ATL Confidence...18Z Update... Low to medium confidence on cigs through tonight. High confidence on winds and precip timing. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 52 66 45 55 / 60 50 90 5 Atlanta 50 63 42 51 / 30 40 70 5 Blairsville 45 62 39 46 / 50 10 60 10 Cartersville 46 62 40 51 / 30 20 50 5 Columbus 53 66 43 55 / 30 70 70 5 Gainesville 49 63 44 51 / 50 30 80 5 Macon 58 67 46 59 / 60 80 90 5 Rome 46 62 40 51 / 20 10 40 5 Peachtree City 49 66 41 54 / 30 50 60 5 Vidalia 65 70 54 62 / 70 90 90 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Thiem AVIATION...RW
Hazardous weather outlook, Jan 1, 3:39 PM EST, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 339 PM EST Fri Jan 1 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-022045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 339 PM EST Fri Jan 1 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Tornado watch in effect across portions of east and central Georgia through 8pm. Showers and a few thunderstorms are moving across the state this afternoon. There is a risk for a few strong to severe thunderstorms capable of producing damaging winds and even a brief tornado. Locally heavy rain will also elevate the flood risk for low-lying and poor drainage areas. The severe threat should end west to east by early this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Another round of showers and isolated thunderstorms are expected across south-central Georgia on Saturday and Saturday night. A few storms could become strong to severe, with damaging winds being the primary hazard with any severe storms that occur. A localized flash flood threat will also exist with additional heavy rainfall across parts of central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested today given the relative isolated nature of any severe weather. However, spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jan 1, 6:07 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
607 PM EST Fri Jan 1 2021
GAZ074-085-097-098-108>111-012330-
Washington GA-Wheeler GA-Telfair GA-Treutlen GA-Johnson GA-Wilcox GA-
Laurens GA-Dodge GA-
607 PM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...
NORTHWESTERN WHEELER...NORTHWESTERN TELFAIR...WESTERN TREUTLEN...
JOHNSON...NORTHERN WILCOX...LAURENS AND DODGE COUNTIES UNTIL 630 PM
EST...
At 606 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from 6 miles west
of Tuckers Crossroad to near Rentz to near Five Points...and moving
east at 35 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief
tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Dublin, McRae, Eastman, Abbeville, Alamo, Wrightsville, Helena, East
Dublin, Milan, Adrian, Dexter, Dudley, Cadwell, Harrison, Rhine,
Chauncey, Rentz, Union, Spann and Plainfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3237 8315 3265 8309 3271 8296 3275 8294
3276 8296 3279 8296 3292 8252 3282 8252
3260 8256 3258 8259 3253 8258 3253 8259
3252 8260 3251 8264 3251 8258 3246 8259
3203 8287 3195 8338
TIME...MOT...LOC 2306Z 258DEG 30KT 3272 8297 3239 8303 3204 8322
WIND...50MPHLocal storm report, Jan 1, 6:09 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EST FRI JAN 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 SW FLAT ROCK 33.22N 83.35W
01/01/2021 PUTNAM GA EMERGENCY MNGR
MULTIPLE TREES DOWN NEAR THE INTERSECTION OF TWIN
BRIDGES ROAD AND DENNIS STATION ROAD. POSSIBLE TORNADO.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC2100004
DJNSpecial weather statement, Jan 1, 6:09 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EST Fri Jan 1 2021
GAZ062-074>076-012345-
Jefferson GA-Washington GA-Glascock GA-Warren GA-
609 PM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHEASTERN
WASHINGTON...GLASCOCK AND SOUTHEASTERN WARREN COUNTIES UNTIL 645 PM
EST...
At 609 PM EST...a line of strong thunderstorms was along a line
extending from near Reese to near Downs...and moving northeast at 50
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Gibson, Wrens, Davisboro, Stapleton, Avera, Edge Hill, Edgehill,
Downs, Grange, Stapletons Crossroads, Matthews, Reese, Stellaville
and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3310 8228 3293 8277 3343 8259 3344 8257
3341 8255 3335 8255 3336 8253 3334 8250
3334 8245 3333 8242 3331 8240 3331 8234
3330 8231 3327 8229 3326 8225 3323 8223
TIME...MOT...LOC 2309Z 244DEG 43KT 3340 8255 3299 8271
WIND...40MPHSpecial weather statement, Jan 1, 6:34 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
634 PM EST Fri Jan 1 2021
GAZ076-085-086-097-098-020015-
Jefferson GA-Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
634 PM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...WESTERN
EMANUEL...TREUTLEN...JOHNSON AND EASTERN LAURENS COUNTIES UNTIL 715
PM EST...
At 634 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near Spann
to Cedar Grove...and moving northeast at 35 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief
tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Swainsboro, Soperton, Wrightsville, East Dublin, Wadley, Adrian,
Bartow, Kite, Spann, Lothair, Covena, Cedar Grove, Rockledge,
Norristown, Barnhill, Minter, Lovett, Moxley, Dellwood and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3284 8232 3282 8229 3238 8240 3229 8269
3231 8272 3227 8276 3222 8294 3274 8282
3280 8269 3278 8266 3282 8256 3282 8252
3287 8252 3298 8228 3293 8227
TIME...MOT...LOC 2334Z 246DEG 31KT 3270 8277 3228 8288
WIND...50MPHSpecial weather statement, Jan 1, 7:11 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
711 PM EST Fri Jan 1 2021
GAZ111>113-020045-
Toombs GA-Wheeler GA-Montgomery GA-
711 PM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHEASTERN WHEELER AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 745 PM EST...
At 710 PM EST...a strong thunderstorm was near Jordan, or 8 miles
south of Mount Vernon...moving northeast at 45 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Uvalda, Ailey, Higgston, Santa Claus,
Alston, Center, Toombs Central, Ohoopee, New Branch, Ponderosa, South
Thompson, Rock Springs, Cedar Crossing, Johnson Corner, Jordan and
Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8220 3208 8220 3196 8253 3196 8257
3193 8259 3194 8260 3192 8263 3208 8274
3230 8236 3229 8228 3232 8223 3226 8222
3224 8221 3223 8221 3217 8218
TIME...MOT...LOC 0010Z 243DEG 38KT 3206 8262
WIND...40MPHSpecial weather statement, Jan 1, 7:18 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
718 PM EST Fri Jan 1 2021
GAZ076-086-098-020045-
Jefferson GA-Emanuel GA-Treutlen GA-
718 PM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...EMANUEL
AND EASTERN TREUTLEN COUNTIES UNTIL 745 PM EST...
At 718 PM EST...a line of strong thunderstorms was along a line
extending from Blundale to near Swainsboro to near Zaidee...and
moving northeast at 40 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Wadley, Twin City, Garfield, Summertown, Nunez, Covena,
Modoc, Canoochee, Blundale, Norristown, Three Points, Norristown
Junction, Dellwood, Lexsy, Colemans Lake and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3250 8216 3234 8248 3233 8253 3252 8251
3264 8251 3265 8247 3266 8249 3269 8250
3272 8245 3276 8243 3279 8248 3295 8228
3293 8227 3284 8232 3280 8221 3281 8215
3266 8208
TIME...MOT...LOC 0018Z 231DEG 36KT 3276 8240 3258 8240 3237 8249
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 7:11 PM EST | Special Weather Statement | FFC | Montgomery, Toombs | 34 min |
| Jan 2, 12:44 AM EST | Dense Fog Advisory | FFC | Banks, Barrow, Cherokee, Clarke, Dawson, DeKalb and 20 more | 9 hr |
| Jan 2, 11:17 AM EST | Flash Flood Watch | FFC | Baldwin, Bibb, Bleckley, Crisp, Dodge, Dooly and 26 more | 11 hr |
| Jan 2, 6:51 PM EST | Special Weather Statement | FFC | Telfair, Wheeler | 24 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.